MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the reported device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported that during the pull back of the evlt nevertouch direct laser, approximately 8cm of the fiber broke off inside the patient.Surgical intervention was performed to remove the device from the patient.Other than requiring medical intervention, the patient did not experience any harm as a result of this incident.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "fiber broke off inside the patient" cannot be confirmed as the sample was not returned for evaluation.Without receiving a sample, a definitive root cause cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch direct laser fiber.A visual review of the fiber noted that the fiber was a break near the printed 8cm mark.The fiber buffer layer is melted/elongated at the break point on both sections of the returned fiber assembly.The fiber core at the break point is relatively flat indicating a low stress break.The entire length of the returned fiber assembly was stressed by bending it to approximately a 1" radius and no weak points were found.There is a break near the printed 4cm mark that appears to be the result of something being clamped onto the fiber.A correspondence associated with this complaint indicates that this "kink" resulted during surgical intervention.The customer's reported complaint description of "fiber broke off inside the patient" is confirmed.Although the complaint description is confirmed, a definitive root cause for the fracture cannot be established.It was reported that the fiber worked fine during the first part of the treatment.This indicates that there was no manufacturing non-conformance with the fiber during first use.Based on evaluation of the returned sample some amount of handling damage broke the fiber core which when fired resulted in energy escaping, melting at the fracture and ultimately fiber separation.This handling damage occurred after the first use of the fiber.A lot history records search for the nevertouch direct kit revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10702050
Report Number1319211-2020-00065
Device Sequence Number3058405
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number11403101
Device Lot Number5582857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer09/28/2020
09/28/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date10/29/2020
12/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;